MAUDE Adverse Event Report: STRYKER GMBH ANKLE ARTHRODESIS NAIL, LEFT T2 ANKLE Ø12X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH ANKLE ARTHRODESIS NAIL, LEFT T2 ANKLE Ø12X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18181230S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Few x-rays were presenting no implanted screw and few pictures of partially backout screw and completely removed screw was provided which were presented to our health care professional for evaluation, and a question about the most likely reason for this event, to which the medical expert replied: due to lack of good quality x-rays and with the limited available pictures we cannot say what happened here.There is no picture where the final construct is shown in 2 or more directions.Based on the information provided the exact root cause could not be determined.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : legal matter.
 
Event or Problem Description
It was reported that the doctor put a nail in to help a broken tibia and 8-10 days later patient went in and had the staples taken out and was bandaged up.A few hours (3-4) after returning home the patient noticed blood around the bandaged area and the screw backing out.Patient called the doctor and was advised to go the er.Screw was removed when patient went to the er.Screw protruding from left side ankle.Ed recommended wearing a non-weight bearing boot.Pt was provided a prescription for antibiotics.

Brand Name
ANKLE ARTHRODESIS NAIL, LEFT T2 ANKLE Ø12X300MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17807559
Report Number0009610622-2023-00333
Device Sequence Number17986965
Product Code HSB
UDI-Device Identifier04546540202482
UDI-Public04546540202482
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue Number18181230S
Device Lot NumberK062F1E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight104 KG